Alert archive / Alabama / Special Weather Statements in 2014

Special Weather Statement, NWS Birmingham, AL

August 8, 2014Cleburne County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 8, 2014, 4:29 PM CDT for Cleburne County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 4:29 PM CDT (21:29 UTC)
Expired
Aug 8, 2014, 5:00 PM CDT
In force
31 min
Issued by
NWS Birmingham, AL

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS84 KBMX 082129
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CDT FRI AUG 8 2014

ALZ019-021-082200-
CALHOUN AL-CLEBURNE AL-
429 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLEBURNE AND SOUTHEASTERN
CALHOUN COUNTIES UNTIL 500 PM CDT...

AT 426 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORT MCCLELLAN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEFLIN...
  CHOCCOLOCCO...
  WHITE PLAINS...
  SWEETWATER LAKE...
  COLEMAN LAKE AND CAMPGROUND...


&&

LAT...LON 3386 8557 3364 8549 3358 8579 3375 8586
TIME...MOT...LOC 2129Z 252DEG 7KT 3369 8573

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:44 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 8, 2:44 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT FRI AUG 8 2014

.DISCUSSION...

RADAR COVERAGE HAS INCREASED ACROSS CENTRAL ALABAMA OVER THE LAST
COUPLE OF HOURS. A WEAK SURFACE BOUNDARY CAN BE SEEN TRAILING FROM
SOUTHERN ILLINOIS...SOUTHEASTWARD INTO GEORGIA...WHERE CONVECTION IS
MORE ORGANIZED. MEANWHILE...TO OUR WEST...THE WEAK UPPER LEVEL
SHORTWAVE LOOKS TO BE CROSSING MISSISSIPPI...WHERE AN AREA OF
SHOWERS AND THUNDERSTORMS IS MOVING TO THE EAST. STORM COVERAGE
ACROSS CENTRAL ALABAMA IS EXPECTED TO INCREASE THROUGH THE
REMAINDER OF THE AFTERNOON...AS THE WEAK SHORTWAVE ENTERS THE
AREA. PREVIOUS FORECAST THOUGHTS REMAIN RELATIVELY UNCHANGED...AND
STILL CAN'T RULE OUT DAMAGING STRAIGHT LINE WINDS WITH THIS
ACTIVITY THROUGH THE EVENING HOURS. STORMS WILL LIKELY DIMINISH IN
COVERAGE AND INTENSITY WITH THE LOSS OF DAYTIME HEATING.

THE WEEKEND WILL BE PARTICULARLY WET ACROSS CENTRAL ALABAMA...AS
SEVERAL UPPER LEVEL SHORTWAVES TRAVERSE THE AREA. SOUTHERLY FLOW AT
THE SURFACE WILL KEEP THE STEADY STREAM OF MOISTURE INTO THE
AREA...WITH PWS TOPPING OUT ABOVE 2 INCHES. EVEN WITH THE MOISTURE
AND POTENTIAL FOR WIDESPREAD RAIN COVERAGE...TEMPERATURES WILL STILL
APPROACH THE 90 DEGREE MARK AND EXCEED IT IN MANY LOCATIONS.
MEANWHILE...DEWPOINTS WILL BE IN THE LOWER 70S. THIS WILL ALLOW FOR
THUNDERSTORMS TO DEVELOP AND REMAIN ACROSS THE AREA FOR A GOOD
PORTION OF THE AFTERNOON AND EVENING ON SATURDAY. SUNDAY WILL BE
MUCH OF THE SAME...WITH THE GREATER LIFT AND MOISTURE ACROSS THE
SOUTH.

STRONG UPPER LEVEL RIDGING WILL BUILD INTO THE WESTERN CONUS BY
MONDAY...AND WILL HELP TO DEEPEN AN UPPER LEVEL TROUGH ACROSS THE
UPPER MIDWEST. AS THE UPPER TROUGH MOVES EAST...A SURFACE COLD FRONT
WILL DEVELOP AND APPROACH CENTRAL ALABAMA ON MONDAY. MODELS ARE IN
FAIR AGREEMENT WITH THE DEVELOPMENT OF THE COLD FRONT AND IT
ENTERING THE CWA ON TUESDAY AND THEN STALLING JUST TO OUR SOUTH ON
WEDNESDAY. GIVEN THE UNCERTAINTY WITH THE OVERALL SET UP...DID NOT
MAKE ANY MAJOR CHANGES TO THE PREVIOUS FORECAST. TUESDAY WILL HAVE
THE GREATEST CHANCE FOR SHOWERS AND THUNDERSTORMS GIVEN THE
INCREASED LIFT ALONG THE FRONT. AS THE FRONT MOVES SOUTH...WINDS
WILL BECOME NORTHWESTERLY AND DRY AIR WILL BEGIN TO FILTER IN. THE
FRONT WILL REMAIN JUST TO OUR SOUTH THROUGH THE END OF THE EXTENDED
FORECAST. MEANWHILE...CENTRAL ALABAMA REMAINS ON THE WESTERN
PERIPHERY OF THE DEEP UPPER TROUGH...WHICH COULD ALLOW FOR AN MCS TO
DEVELOP AND MOVE INTO THE AREA. HOWEVER...THIS IS EXTREMELY
UNCERTAIN AND WILL CONTINUE THE SLIGHT CHANCE AND CHANCE POPS
THROUGH THE END OF THE PERIOD. TEMPERATURES THROUGH THE FORECAST
PACKAGE WILL BE NEAR NORMAL FOR THIS TIME OF YEAR.

73

&&

.AVIATION...
18Z TAF DISCUSSION.

STILL EXPECTING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL ALABAMA THIS AFTERNOON. MOVED THE START TIME OF THE
TEMPO MENTION OF TSRA UP BY A COUPLE HOURS FOR ANB...BHM...EET...
AND TCL SINCE THE CUMULUS CLOUDS OVER THESE SITES ARE BECOMING
WELL DEVELOPED...AND CONVECTION COULD FORM OVER THEM SHORTLY.
ALSO ADDED A TEMPO FOR TSRA AT MGM AND TOI SINCE PRECIP COVERAGE
HAS BEEN MORE THAN EXPECTED ACROSS SOUTHERN ALABAMA THIS MORNING.

GUSTY WINDS WILL BE POSSIBLE WITH ANY TSRA THIS AFTERNOON...AND
THE MICROBURST RISK OVER THE AREA TODAY IS HIGH. PRECIP COVERAGE
WILL LESSEN SHORTLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.
PATCHY FOG MAY DEVELOP AT ANY SITE THAT RECEIVES RAINFALL TODAY...
BUT FOR NOW HAVE ONLY INCLUDED A MENTION OF LIGHT FOG FOR TCL AND
TOI BASED ON PERSISTENCE.

77/GLEASON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  90  73  89  71 /  50  70  50  40  20
ANNISTON    72  90  73  90  72 /  50  70  50  60  20
BIRMINGHAM  74  91  74  91  74 /  50  70  50  50  20
TUSCALOOSA  74  92  74  92  73 /  30  70  40  50  20
CALERA      73  91  74  90  72 /  30  70  50  60  20
AUBURN      73  91  73  88  72 /  30  70  50  60  30
MONTGOMERY  74  93  75  91  73 /  20  70  50  60  30
TROY        73  92  74  89  72 /  20  70  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 8, 1:20 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT FRI AUG 8 2014

ALZ011>015-017>050-091830-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
120 PM CDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED DAMAGING WINDS OF 60 MPH OR GREATER WILL BE POSSIBLE
ACROSS CENTRAL ALABAMA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS
UNLIKELY...BUT MAY BE NEEDED ON A LOCALIZED BASIS THIS AFTERNOON.

In the hours before

Special weather statement, Aug 8, 3:26 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT FRI AUG 8 2014

ALZ044-082100-
MONTGOMERY AL-
326 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 400 PM
CDT...

AT 326 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MEADVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PIKE ROAD...
  CARTERS HILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3214 8633 3235 8608 3227 8598 3225 8599
      3225 8600 3212 8600 3200 8620
TIME...MOT...LOC 2026Z 231DEG 21KT 3214 8617

77/GLEASON
Special weather statement, Aug 8, 3:50 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT FRI AUG 8 2014

ALZ030>032-039-082130-
GREENE AL-HALE AL-MARENGO AL-SUMTER AL-
350 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER...NORTHERN
MARENGO...HALE AND GREENE COUNTIES UNTIL 430 PM CDT...

AT 350 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF UNION
TO TISHABEE TO 7 MILES NORTHEAST OF INDIAN SPRINGS...AND MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUTAW...
  DEMOPOLIS...
  LINDEN...
  GREENSBORO...
  FORKLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3299 8804 3306 8783 3302 8783 3300 8743
      3283 8742 3283 8747 3266 8748 3265 8753
      3235 8752 3224 8801 3228 8803 3230 8801
      3230 8819 3253 8828
TIME...MOT...LOC 2050Z 247DEG 19KT 3293 8793 3263 8792
          3234 8802

77/GLEASON
Local storm report, Aug 8, 4:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 NNE EMERALD MOUNTAIN  32.51N 86.08W
08/08/2014                   ELMORE             AL   EMERGENCY MNGR

            TREE DOWN.

&&

08
Special weather statement, Aug 8, 4:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT FRI AUG 8 2014

ALZ026-082130-
ST. CLAIR AL-
406 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 430 PM CDT...

AT 406 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHVILLE...OR 13 MILES NORTHEAST OF ODENVILLE...
MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  STEELE...
  ALABAMA INTERNATIONAL DRAGWAY...
  NEELY HENRY DAM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3393 8616 3391 8615 3390 8611 3387 8610
      3386 8606 3384 8606 3383 8605 3379 8606
      3378 8605 3373 8633 3385 8639 3396 8617
TIME...MOT...LOC 2106Z 255DEG 17KT 3383 8624

77/GLEASON
Special weather statement, Aug 8, 4:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT FRI AUG 8 2014

ALZ037-043-045-046-082200-
BULLOCK AL-ELMORE AL-MACON AL-TALLAPOOSA AL-
409 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLAPOOSA...
MACON...EASTERN ELMORE AND NORTHERN BULLOCK COUNTIES UNTIL 500 PM
CDT...

AT 409 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EQUALITY TO VICTORYLAND TO
FRANKLIN FIELD...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILSTEAD...
  TALLASSEE...
  UNION SPRINGS...
  TUSKEGEE...
  NOTASULGA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3227 8598 3228 8592 3233 8597 3234 8599
      3242 8603 3242 8604 3275 8618 3276 8601
      3279 8574 3267 8569 3258 8570 3256 8564
      3251 8562 3213 8554 3207 8591
TIME...MOT...LOC 2109Z 252DEG 12KT 3273 8606 3243 8593
          3213 8586

77/GLEASON
Special weather statement, Aug 8, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CDT FRI AUG 8 2014

ALZ019-021-082200-
CALHOUN AL-CLEBURNE AL-
429 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLEBURNE AND SOUTHEASTERN
CALHOUN COUNTIES UNTIL 500 PM CDT...

AT 426 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORT MCCLELLAN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEFLIN...
  CHOCCOLOCCO...
  WHITE PLAINS...
  SWEETWATER LAKE...
  COLEMAN LAKE AND CAMPGROUND...

&&

LAT...LON 3386 8557 3364 8549 3358 8579 3375 8586
TIME...MOT...LOC 2129Z 252DEG 7KT 3369 8573

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:11 PM CDTSpecial Weather StatementBMXEtowah34 min
Aug 7, 7:42 PM CDTSpecial Weather StatementBMXEtowah33 min
Aug 7, 7:48 PM CDTSpecial Weather StatementBMXCherokee42 min
Aug 8, 3:04 PM CDTAreal Flood AdvisoryBMXCleburne116 min
Aug 8, 3:06 PM CDTSpecial Weather StatementBMXMontgomery39 min
Aug 8, 3:26 PM CDTSpecial Weather StatementBMXMontgomery34 min
Aug 8, 3:38 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery33 min
Aug 8, 3:50 PM CDTSpecial Weather StatementBMXGreene, Hale, Sumter40 min
Aug 8, 4:06 PM CDTSpecial Weather StatementBMXSt. Clair24 min
Aug 8, 4:09 PM CDTSpecial Weather StatementBMXBullock, Macon51 min
Aug 8, 4:25 PM CDTSevere Thunderstorm WarningBMXElmore, Tallapoosa32 min
Aug 8, 4:30 PM CDTSpecial Weather StatementBMXHale, Marengo, Perry45 min
Aug 8, 5:18 PM CDTSpecial Weather StatementBMXClay27 min
Aug 8, 5:22 PM CDTSpecial Weather StatementBMXMarengo38 min
Aug 8, 5:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega51 min
Aug 8, 6:00 PM CDTSpecial Weather StatementBMXMarengo30 min
Aug 8, 6:22 PM CDTSpecial Weather StatementBMXShelby38 min

Nearby

Special Weather Statements in Alabama, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.